Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 29, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 1997, 2:25 PM EST for Montgomery County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 2:25 PM EST (19:25 UTC)
- Expired
- Mar 1, 1997, 3:10 PM EST
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 72 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 011926 RRA SVRJKL KYC173-012010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 225 PM EST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 310 PM EST FOR PEOPLE IN THE FOLLOWING COUNTY... IN EAST CENTRAL KENTUCKY ...MONTGOMERY AT 220 PM EST NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 45 MILES NORTHWEST OF JACKSON MOVING NORTHEAST AT 40 MILES AN HOUR. THIS STORM WILL CROSS THE TOWNS OF SIDEVIEW AND REID VILLAGE BY 235 PM EST AND MT STERLING BY 245 PM EST. THIS STORM HAS A HISTORY OF VERY HEAVY RAIN...OVER AN INCH OF RAINFALL IN 15 MINUTES. THIS STORM IS CAPABLE OF WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:16 PM EST, 9 minutes earlier.
Area forecast discussion, Mar 1, 2:16 PM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 220 PM EST SAT MAR 1 1997 LITTLE TIME SPENT DELVING INTO THE MODELS THIS PACKAGE. STILL PLENTY OF FLASH FLOOD CONCERNS COMBINED WITH OUR FIRST DAY OF HSA RESPONSIBILITY. WHEN IT RAINS IT POURS. MODELS COMING INTO BETTER AGREEMENT ON MOVEMENT OF SRN STREAM SHORTWAVE...HOWEVER NGM SEEMS OUT TO LUNCH ON PRECIP TOTALS. BELIEVE HEAVIER ETA QPF TO BE BELIEVED AS SHRA/TSRA ADVANCING EWD ACRS CENTRAL KY. AREAS FROM JKL ON SOUTH HAVE HAD LITTLE IN THE WAY OF RAIN TODAY...THIS WILL CHANGE AS COLD FRONT HEADS E TONIGHT AND BETTER UVM BEGINS AFFECTING THE FAR SE. FFA FOR ENTIRE AREA STILL APPEARS REASONABLE. SVR WX ALSO A POSSIBILITY THIS EVENING AS FAVORABLE WIND PROFILES PER FCST SOUNDINGS COMBINE WITH LIFT AND INSTAB. BOW ECHO FEATURES THE PRIMARY CONCERN. FRONT EXITS STAGE RIGHT BY SUNDAY AFTN...HOWEVER POST FRONTAL RAINFALL CONTINUES THROUGH THE EVENING AS S/W PASSES TO OUR SOUTH. CATEGORICAL POPS LOOK REASONABLE INTO SUNDAY AFTERNOON. CHANCE POPS SUNDAY EVENING OTRW MOSTLY CLDY/COOLER. MONDAY SHOULD BE PARTLY SUNNY AS MODEL MN RH DECREASES AND WK SFC HI PRES NOSES IN. WENT ABOVE GUIDANCE TONIGHT...TEMPS WILL REMAIN IN THE 60S UNTIL FROPA. ON SUNDAY CAA BEHIND FRONT COMBINED WITH LINGERING PRECIP WILL CAUSE TEMPS TO FALL BACK INTO THE 50S. MOS TEMPS GENERALLY ACCEPTED SUN NITE...I.E. 35-40. LOW-MID 50S LOOK GOOD ON MON. JKL 62/62/36/54 ++30 LOZ 62/62/36/56 ++30 SES
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:14 AM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 31 min |
| Mar 1, 12:14 AM EST | Severe Thunderstorm Warning | JKL | Powell | 31 min |
| Mar 1, 6:11 AM EST | Flash Flood Warning | JKL | Morgan | 3 hr |
| Mar 1, 6:11 AM EST | Flash Flood Warning | JKL | Montgomery, Powell | 3 hr |
| Mar 1, 6:24 AM EST | Flash Flood Warning | JKL | Morgan | 3 hr |
| Mar 1, 6:24 AM EST | Flash Flood Warning | JKL | Bath, Montgomery, Powell | 3 hr |
| Mar 1, 6:38 AM EST | Flash Flood Warning | JKL | Menifee | 2 hr |
| Mar 1, 7:03 AM EST | Flash Flood Warning | JKL | Elliott | 3 hr |
| Mar 1, 8:06 AM EST | Flash Flood Warning | JKL | Rowan | 4 hr |
| Mar 1, 9:30 AM EST | Flash Flood Warning | JKL | Magoffin | 6 hr |
| Mar 1, 9:30 AM EST | Flash Flood Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 6 hr |
| Mar 1, 9:30 AM EST | Flash Flood Warning | JKL | Montgomery, Powell | 6 hr |
| Mar 1, 12:57 PM EST | Flash Flood Warning | JKL | Fleming | 2 hr |
| Mar 1, 2:31 PM EST | Severe Thunderstorm Warning | JKL | Estill, Powell | 44 min |
| Mar 1, 2:43 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 47 min |
| Mar 1, 3:01 PM EST | Tornado Warning | JKL | Menifee, Powell | 49 min |
| Mar 1, 3:07 PM EST | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 4 hr |
| Mar 1, 3:07 PM EST | Flash Flood Warning | JKL | Estill, Powell | 4 hr |
| Mar 1, 3:07 PM EST | Flash Flood Warning | JKL | Montgomery | 4 hr |
| Mar 1, 3:10 PM EST | Severe Thunderstorm Warning | JKL | Morgan, Wolfe | 50 min |
| Mar 1, 3:13 PM EST | Tornado Warning | JKL | Morgan | 47 min |
| Mar 1, 3:23 PM EST | Severe Thunderstorm Warning | JKL | Lee | 37 min |
| Mar 1, 3:48 PM EST | Severe Thunderstorm Warning | JKL | Magoffin | 32 min |
| Mar 1, 4:04 PM EST | Severe Thunderstorm Warning | JKL | Johnson, Martin | 46 min |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Elliott, Menifee, Morgan, Rowan | 6 hr |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Bath, Fleming | 6 hr |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Montgomery, Powell | 6 hr |
| Mar 1, 6:45 PM EST | Flash Flood Warning | JKL | Estill | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.